Ask a doctor

Malar Edema in face and mouth post Restylane tear trough injection

I had edema and numbness in my nose & cheek after a tear trough Restylane injection. When she went to reverse with Vitrase, bodily fluid spilled out somehow inside of my face. I felt it run down my nose and into my upper lip where its stuck. I now am having trouble smiling on the right side of my face due to the weight of this fluid (edema). How do I get this fluid out? My derm said shes never seen this. I did not have any type of block. I'm also worried about permanent nerve damage.

Doctor Answers (1)

Edema and swelling

+1
Your description of your facial filler injections is quite out of the norm.  I would consult with a board certified dermatologist who has years of experience with facial fillers for analysis and possible treatment.  If you are concerned about nerve damage I would also consult a neurologist.  Please let me know what happens.


New York Dermatologist
5.0 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.